I'm a 20 year old male with no major previous medical problems except for IBS I rarely need medication for. The only other thing worth mentioning is arthroscopic shoulder surgery 4 years ago from a sport injury. I have fair skin and have had rosacea for about 6 years. Over the past several months, however, I have noticed that my face gets very red and hot the same time every evening. It's so precise now that I can estimate the time just based on how I feel. This is usually from 5 to 9:30 PM every night.
I have seen two dermatologists who originally thought I was doing something to trigger it. I've kept food logs, don't drink or smoke, no drugs, don't drink soda, healthy blood pressure and weights. I avoid the usual triggers including spicy and hot foods. I've had blood work done to check for thyroid problems, vitamin deficiencies, Lyme disease, celiac disease, CBC, etc. Everything came back normal. As mentioned previously, I've kept food logs, avoid exercise in the evening, and don't go from indoors to outdoors around the time it happens. My doctors have been unable to help and, as a still unexperienced med student, I'm out of ideas myself.
The only other thing I could imagine is stress, yet this occurs even when I'm home without school, work, or anything to worry about. I did take Cymbalta for anxiety a while back and this was a problem while on and off the medication. Part of the reason my doctor suggested stopping was to see if this issue resolves.
Could this be stress that the Cymbalta did not help with and I'm unaware of? Or something else. I'm absolutely stumped here.
Welcome to the MedHelp forum!
First get your blood pressure checked. This could be due to high blood pressure. The other possibility is clot in some blood vessel. This can also give out heat sensation without there being any temperature. Temporal arteritis is the other possibility. Alcohol, certain drugs, allergy to food additives, heat intolerance, hot beverages and food, anxiety, orthostatic hypotension, certain endocrine disorders like those involving the adrenals, diabetes, hyperthyroidism etc all cause facial flushing.
Since I cannot examine you and know other related conditions you may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP to run tests and examination to clinch a diagnosis. Take care!
Seriously research the cymbalta. Lots of people complain of odd things from it but everyone keeps telling them its unrelated. All drugs have side effects and doctors are not all that knowledgable about them. I had a doctor look at his little info paper and tell me a drug was safe for my heart. I went home and double checked online --digging deeper and found out if you have any heart rhythms issues you were not suppose to take it. My doctor is a great kine guy, but like most, hes too busy to seriously research, so he goes by the standard paper enclosed. Also, is it possible its just a simple thing like fatigue? Or could it be just your body?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.